Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Aug 2, 2021, 12:29 PM CDT for Hancock County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2021, 12:29 PM CDT (17:29 UTC)
- Expired
- Aug 2, 2021, 1:15 PM CDT
- In force
- 46 min
- Issued by
- NWS New Orleans, LA
County Hancock County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.5 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2142 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
515
WWUS84 KLIX 021729
SPSLIX
Special Weather Statement
National Weather Service New Orleans LA
1229 PM CDT Mon Aug 2 2021
LAZ075-076-MSZ080-021815-
Southeast St. Tammany-Northwest St. Tammany-Hancock-
1229 PM CDT Mon Aug 2 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ST.
TAMMANY PARISH IN SOUTHEASTERN LOUISIANA AND SOUTHERN HANCOCK
COUNTIES...
At 1227 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Pearlington to near Lacombe.
Movement was northeast at 15 mph.
Wind gusts of 30 to 40 mph along with heavy rainfall and frequent
lightning are possible with these storms.
Locations impacted include...
Slidell, Bay St. Louis, Waveland, Diamondhead, Pearl River,
Pearlington, Lacombe, Shoreline Park, Stennis Space Center, Kiln and
Slidell Airport.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 261 and 273.
Interstate 10 in Mississippi between mile markers 1 and 17.
Interstate 12 between mile markers 72 and 84.
Interstate 59 in Louisiana between mile markers 1 and 10.
Torrential rainfall is occurring with these storms, and may cause
localized street flooding. Do not drive your vehicle through flooded
roadways. Heavy rainfall will also reduce visibility along are
roadways, including portions of Interstates 10, 12 and 59.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3032 8932 3025 8942 3022 8943 3017 8958
3018 8961 3016 8963 3018 8975 3025 8987
3026 8997 3032 9001 3049 8986 3038 8934
3034 8938
TIME...MOT...LOC 1727Z 247DEG 11KT 3026 8957 3037 8993
$$
95/DMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 6:28 AM CDT, 6 hours 1 minute earlier.
Area forecast discussion, Aug 2, 6:28 AM CDT, 6 hours 1 minute before
Area Forecast Discussion National Weather Service New Orleans LA 628 AM CDT Mon Aug 2 2021 .AVIATION (12Z TAF DISCUSSION)... Latest radar/observation trends indicate ongoing coastal convection across SE LA, nearby KHUM. Expect spotty SHRA/TSRA to continue to increase in coverage later this morning through the afternoon/evening hours. Main threats in any one storm today will be gusty, erratic downdraft winds in excess of 30 to 35 knots and torrential rainfall leading to reduced VIS/lower CIG's and periodic lower flight categories. Outside of this activity, flight categories will remain VFR with generally light surface winds. Expect this activity to diminish some after sunset, but may persist more isolated going through early Tuesday morning. KLG && .PREV DISCUSSION... /issued 338 AM CDT Mon Aug 2 2021/ SHORT TERM (Today through Wednesday Night)... We are starting off the new work week on the wet side after recent days of excessive heat (which seems like the only two options for us in the deep south!). Beginning with early this morning, previous Sunday evening convection has sent a southward surging outflow boundary across the area, eventually settling in across coastal SE LA. With this lingering boundary in place aiding in local surface convergence/lift in a region of ample nocturnal marine instability, combined with subtle, yet supportive upper- level divergence in place - expect spotty early morning convection to continue to increase in coverage along coastal SE LA and adjacent marine areas. Latest SPC Mesoanalysis depicts this remnant boundary/baroclinic zone generally following along the coast, with very good agreement in most CAM's/HREF members with the potential for more widespread convection through the morning hours. Can't rule out some severe marine cells with gusts >34kts, as well as isolated waterspouts as non-supercell tornado parameter values are pinging on this region due to greatest available surface vorticity. PoP's from the NBM hit this area hard due to such great agreement in the CAM's, with no adjustments necessary. This nearshore/marine convection will slowly dissipate typically does by mid/late morning with only lingering stratiform rain under a remnant anvil canopy, but will allow for daytime heating to support scattered showers/storms to develop late morning through the afternoon. Coverage is enhanced per recent short-range guidance, which makes plenty of sense looking at model soundings and forecast PW's for later today in the 2.1 to 2.3"+ range which, even for us this time of the year is excessive bringing these values above the 90% moving average according to SPC Sounding Climatology. Soundings illustrate a very moist- adiabatic, deep tropical thermal profile with "warm" low to mid- level temperatures (H5 in the -5.8 to -6.2C range). With almost no dry air to be found in the entire vertical profile, combined with unidirectional, weak westerly winds - not anticipating much, if any severe weather potential today. However, a typical gusty downdraft in any stronger storm could produce winds in excess of 25 to 35mph, with some stronger cells requiring SPS's threat depending. Beyond typical diurnal pop-up convection, focus will be on a slow moving, weak frontal boundary sagging south into our area from the north. HREF simulated reflectivity trends and 6hr QPF ensemble probability-matched mean guidance highlights the boundary corridor well later today, bringing 6hr ensemble probability of seeing >1" at 30% to 40%, with some isolated higher amounts generally along and north of I-10/12. Analyzing things a bit deeper with the latest 06Z HRRR for KMCB valid for early this afternoon shows light, yet somewhat progressive 0-6km mean storm motion of ~300/7-9kts thanks to the light unidirectional westerly winds aloft. What this says is that convection will drift east in the vicinity of weak boundary forcing along and nearby the front, but will be messy. This brings up a tricky situation, as there are pro's and con's to consider in reference to the degree of the flash flood threat. In this type of situation, weak frontal forcing and attendant upper-level dynamic PVA will be plenty of a local aid in storm development, but will likely be within "waves" of disorganized clusters riding east. It is possible that some local training could result in some areas of flash flooding, but should remain isolated enough to refrain from issuing a Flash Flood Watch as this time but will reassess the threat later this morning. What is left later this evening may be another southward surging outflow boundary with stratiform light rain persisting to just slightly beyond sunset. It'll be difficult for us to dry out completely overnight tonight and into Tuesday morning due to the same weak frontal boundary sagging south across the area, supporting just enough subtle lift for some shallow nocturnal showers, and another round of overnight convective blowup over coastal SE LA. Tuesday is a rinse-repeat but with the boundary somewhere stuck across our CWA, weakening and washing out with time losing any sharp wind direction change or notable surface pressure gradient. Drier air tries to build in the mid-levels, but the surface to low-levels remains largely moist-adiabatic supporting persistent 2"+ PW's which will lead to another messy blow up of convection expected in the morning through afternoon/early evening hours. Looking like much of the same risks as mentioned before, with little if any severe weather expected but will monitor for training convection in a mass of messy thunderstorms that could lead to isolated areas of flash flooding. The lingering subtle lift associated with what is left of the front will continue to support convection during the day on Wednesday, with the same corridor of enhanced 2 to 2.2" PW's parked in place regardless of "some" subtle drying building into far northern areas at H5 and above. With the lack of dynamic support and low-level convergence from what is left of the front, not anticipating as numerous shower/storm coverage with better chances along/south of I-10/12 within deeper tropospheric moisture. KLG LONG TERM (Thursday through Sunday)... The portion of the eastern U.S. mid/upper level trough over the southeast states early Thursday will continue deamplifying and lifting a bit north later Thursday into Friday. A secondary shortwave trough will move southeast from the central/southern Plains into the lower Mississippi Valley and central Gulf Coast region Thursday night through Friday night. The weak frontal boundary is likely to maintain integrity near the coast or just inland on Thursday before becoming diffuse by late Friday or Friday night. There remains uncertainty how much dry air and cooler nighttime temperatures will persist with the boundary with the margin of error in the frontal position. Overall, the operational model QPF and POP guidance and even some ensemble guidance like from the ECMWF continues to be drier than the NBM guidance during daytime periods Thursday and Friday. I am not sure why the NBM has remained fairly consistent downplaying the amount of dry air and cooling of low temperatures as opposed to the ECMWF and ECMWF ensemble models and numerous consecutive runs of the GFS that is pretty dry down to even New Orleans and southshore areas Thursday into Friday. Have lowered the NBM slightly for daytime PoP Thursday and Friday, otherwise stayed fairly close to that guidance through the extended periods. This keeps a PoP gradient from lower values northwest to higher values southeast during daytime hours Thursday, then higher rain chances return Friday through the weekend as the frontal boundary washes out. Lows Thursday night and Friday night should be near 70 to the lower 70s in most areas north and west of the tidal lakes before warming by Saturday and Sunday nights. Highs are expected to near to above normal- in the 90 to 95 range. 22/TD MARINE... Numerous showers and storms can be expected for the next several days going into the middle to portions of late week as a frontal boundary sags south across coastal areas and into the northern Gulf of Mexico. At this time, better storm coverage will be confined to the morning hours, with the main threats in any one stronger storm being wind gusts greater than 34 knots and isolated waterspouts. Otherwise, winds will be generally light out of the WSW, becoming breezy for outer Gulf water zones at around 10-12kts sustained and gusts around 15kts. However, waves will remain light at around 1ft for protected waters, to 2 to 3 feet for outer Gulf waters. Some locally enhanced seas will be likely in and around any stronger storms. The front mentioned before will slowly dissipate and try to press south later this week, with the return of typical scattered shower/storm chances into the upcoming weekend as winds and waves/seas remain light. KLG && .PRELIMINARY POINT TEMPS/POPS... MCB 88 72 87 69 / 90 70 70 10 BTR 91 74 88 71 / 90 70 80 20 ASD 91 75 88 72 / 90 80 90 40 MSY 93 79 90 78 / 90 80 90 40 GPT 91 75 87 72 / 90 80 90 50 PQL 91 74 86 72 / 90 80 90 50 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Special weather statement, Aug 2, 12:02 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1202 PM CDT Mon Aug 2 2021
LAZ036-047-048-050-021730-
Livingston-East Feliciana-West Baton Rouge-East Baton Rouge-
1202 PM CDT Mon Aug 2 2021
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WEST BATON ROUGE...
NORTHWESTERN LIVINGSTON...SOUTH CENTRAL EAST FELICIANA AND EAST BATON
ROUGE PARISHES...
At 1202 PM CDT, a strong thunderstorm was located over Baker, moving
southeast at 15 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Baton Rouge, Zachary, Baker, Denham Springs, Port Allen, Oak Hills
Place, Slaughter, Westminster, Merrydale, Inniswold, Watson, Village
St. George, Shenandoah, Brownfields, Greenwell Spring, Old Jefferson,
Gardere and Baton Rouge Airport.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 154 and 166.
Interstate 12 between mile markers 1 and 10.
Interstate 110 in Louisiana between mile markers 1 and 8.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3074 9118 3058 9086 3032 9106 3032 9108
3055 9134
TIME...MOT...LOC 1702Z 303DEG 14KT 3060 9119
MSWSpecial weather statement, Aug 2, 12:05 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1205 PM CDT Mon Aug 2 2021
LAZ072-075-021730-
Northwest St. Tammany-Southern Tangipahoa-
1205 PM CDT Mon Aug 2 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ST. TAMMANY AND
EAST CENTRAL TANGIPAHOA PARISHES...
At 1205 PM CDT, a strong thunderstorm was located over Madisonville,
or near Covington, moving east at 25 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Covington, Abita Springs, Madisonville and Lacombe.
This includes Interstate 12 between mile markers 49 and 72.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3054 8992 3026 8996 3026 8998 3030 8999
3037 9010 3037 9012 3039 9021 3035 9026
3056 9035
TIME...MOT...LOC 1705Z 261DEG 23KT 3041 9017
MSWLocal storm report, Aug 2, 12:08 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1208 PM CDT MON AUG 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TSTM WND GST 12 SSW MANDEVILLE 30.20N 90.12W
08/02/2021 M41 MPH GMZ530 LA MESONET
WEATHERFLOW STATION.
&&
DMLocal storm report, Aug 2, 12:11 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1211 PM CDT MON AUG 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1206 PM TSTM WND GST 1 SSW MANDEVILLE 30.36N 90.09W
08/02/2021 M43 MPH GMZ530 LA MESONET
WEATHERFLOW STATION.
&&
DMSpecial weather statement, Aug 2, 12:21 PM CDT, 8 minutes before
Special Weather Statement National Weather Service New Orleans LA 1221 PM CDT Mon Aug 2 2021 LAZ048-050-021815- Livingston-East Baton Rouge- 1221 PM CDT Mon Aug 2 2021 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LIVINGSTON AND CENTRAL EAST BATON ROUGE PARISHES... At 1220 PM CDT, a strong thunderstorm was located over Denham Springs, moving east at 20 mph. Wind gusts of 30 to 40 mph along with heavy rain and frequent lightning are possible with this storm. Locations impacted include... Baton Rouge, Denham Springs, Walker, Livingston, Albany, Watson, Greenwell Spring and Killian. This includes Interstate 12 between mile markers 5 and 33. Torrential rainfall is occurring with this storm, and may cause localized street flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is also occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3060 9102 3059 9057 3032 9057 3043 9105 TIME...MOT...LOC 1720Z 278DEG 15KT 3051 9095 95/DM
Special weather statement, Aug 2, 12:29 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1229 PM CDT Mon Aug 2 2021
LAZ075-076-MSZ080-021815-
Southeast St. Tammany-Northwest St. Tammany-Hancock-
1229 PM CDT Mon Aug 2 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ST.
TAMMANY PARISH IN SOUTHEASTERN LOUISIANA AND SOUTHERN HANCOCK
COUNTIES...
At 1227 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Pearlington to near Lacombe.
Movement was northeast at 15 mph.
Wind gusts of 30 to 40 mph along with heavy rainfall and frequent
lightning are possible with these storms.
Locations impacted include...
Slidell, Bay St. Louis, Waveland, Diamondhead, Pearl River,
Pearlington, Lacombe, Shoreline Park, Stennis Space Center, Kiln and
Slidell Airport.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 261 and 273.
Interstate 10 in Mississippi between mile markers 1 and 17.
Interstate 12 between mile markers 72 and 84.
Interstate 59 in Louisiana between mile markers 1 and 10.
Torrential rainfall is occurring with these storms, and may cause
localized street flooding. Do not drive your vehicle through flooded
roadways. Heavy rainfall will also reduce visibility along are
roadways, including portions of Interstates 10, 12 and 59.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3032 8932 3025 8942 3022 8943 3017 8958
3018 8961 3016 8963 3018 8975 3025 8987
3026 8997 3032 9001 3049 8986 3038 8934
3034 8938
TIME...MOT...LOC 1727Z 247DEG 11KT 3026 8957 3037 8993
95/DMThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:00 AM CDT | Special Weather Statement | LIX | Plaquemines | 60 min |
| Aug 2, 10:38 AM CDT | Special Weather Statement | LIX | Saint John the Baptist | 37 min |
| Aug 2, 10:41 AM CDT | Special Marine Warning | LIX | 64 min | |
| Aug 2, 10:48 AM CDT | Special Weather Statement | LIX | Saint Charles | 27 min |
| Aug 2, 10:59 AM CDT | Special Marine Warning | LIX | 61 min | |
| Aug 2, 11:06 AM CDT | Special Weather Statement | LIX | Saint Charles | 24 min |
| Aug 2, 11:14 AM CDT | Special Weather Statement | LIX | Livingston | 31 min |
| Aug 2, 11:28 AM CDT | Special Weather Statement | LIX | Saint Charles | 47 min |
| Aug 2, 11:31 AM CDT | Special Weather Statement | LIX | Pointe Coupee | 44 min |
| Aug 2, 11:32 AM CDT | Special Marine Warning | LIX | 58 min | |
| Aug 2, 11:40 AM CDT | Special Weather Statement | LIX | Livingston | 35 min |
| Aug 2, 12:00 PM CDT | Special Weather Statement | LIX | Orleans | 30 min |
| Aug 2, 12:02 PM CDT | Special Weather Statement | LIX | East Baton Rouge | 28 min |
| Aug 2, 12:05 PM CDT | Special Weather Statement | LIX | Saint Tammany | 25 min |
| Aug 2, 12:21 PM CDT | Special Weather Statement | LIX | Livingston | 54 min |
| Aug 2, 12:25 PM CDT | Special Marine Warning | LIX | 27 min | |
| Aug 2, 12:32 PM CDT | Special Weather Statement | LIX | Jefferson | 43 min |
| Aug 2, 12:36 PM CDT | Special Weather Statement | LIX | Ascension | 54 min |
| Aug 2, 1:49 PM CDT | Special Marine Warning | LIX | 56 min | |
| Aug 2, 1:02 PM CDT | Special Weather Statement | LIX | Hancock | 28 min |
| Aug 2, 1:25 PM CDT | Special Weather Statement | LIX | Hancock | 35 min |
| Aug 2, 1:50 PM CDT | Special Weather Statement | LIX | Harrison | 25 min |
| Aug 2, 2:11 PM CDT | Special Weather Statement | LIX | Jackson | 49 min |
| Aug 2, 2:16 PM CDT | Special Weather Statement | LIX | Amite | 44 min |
| Aug 2, 2:58 PM CDT | Special Weather Statement | LIX | Pike | 47 min |
| Aug 2, 3:40 PM CDT | Special Weather Statement | LIX | Pike | 50 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.